Ask a doctor

Botox to Chin 3 Days Ago Caused Lower Lip to Slant when Smiling or Talking, Which Side Would Require a Bit More Botox? (photo)

Doctor Answers (10)

Uneven lips after Botox

+2

Dear Mich, uneven lips can occur if Botox inadvertently reaches the muscle that pulls the lip down (depressor Labii) on one side. That side cannot move downwards when the unaffected side does, hence the uneven lip. A quick fix is to inject 1 or 2 units of Botox in the side that is still moving , to lessen the discrepancy between both sides. 


Detroit Dermatologic Surgeon

Botox and chin injection

+2

Because it's only been 3 days since your treatment, I would wait before making any assumptions about the final outcome. It may take several days before it's all taken affect, then I'd consider visiting your provider for further assessment to determine if you need any adjustments.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Uneven lips after Botox

+1

I would give some additional time, 5-7 days prior to moving forward with any additional treatment.  Consult with your injector after one week and he/she will be able to better assess your situation and any further management that may be needed to attain symmetry.

 

 

Jacque P. LeBeau, MD
Pensacola Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Unevenness of lip after Botox injection

+1

Having some unevenness after Botox injection is not uncommon. Fortunately, in most cases this resolves within 4-6 weeks, and occasionally longer.

There are muscles that pull the lip down. When these are affected by Botox, the lip raises up. One can treat the lower side of the lip with Botox to even things out, which only takes a tiny amount (1-3 Units), but it will improve on its own if one is patient.

Robert S. Bader, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Botox to Chin 3 Days Ago Caused Lower Lip to Slant when Smiling or Talking, Which Side Would Require a Bit More Botox?

+1

The side that is dipping is still functioning. But do not chase the look. Allow the BOTOX to wear off over the next few months! 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Botox in chin

+1

The botox probably affected your lower lip depressor as well and that is why the one side is a bit high. You can "knock out" the other muscle or wait for it to wear off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

I would also advise you not to adjust this.

+1

My concern is that more BOTOX is only going to make your issues worse not better.  If a small does was used, then the effects should wear off relatively quickly.  If a larger dose was used, then it might take a relatively long time for all of these changes to wear off.  I personally feel that using filler for the chin is much more predictable.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

You should wait

+1

The final result from botox will be 5-7 days after injection. The injection of botox for the chin area is hit or miss. It looks like you had filler at the same time and the swelling may make it worse . wait...

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 54 reviews

Botox correction for droopy mouth

+1

I would wait and let the course of time deal with this temporary effect and do not spend money or time to get more injections which may not correct the problem. It will get better in 2-3 months. You risk overcorrection or probems with the other side (drooling, etc.).

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Lower lip assymetry after Botox to chin

+1

This is one of the problems with Botox around the mouth/chin. Personally, I'd say leave it alone and don't try to adjust, or you may end up even more asymmetrical. Botox inhibits muscle movement so injecting too much, especially in the mouth area, can make it hard to talk, eat, smile, etc. In drastic cases it can even make it look like you've had a stroke, which is why I say don't try to correct it. It will wear off in about 3-4 months time.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.